MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SILO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC SILO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8880009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a healthcare professional via a manufacturer representative regarding a patient with preoperative diagnosis for l1 vertebral fracture.Procedure performed was posterior fusion for l1 fracture.The level at which the implant performed was th11-l3.It was reported that the torque limiting handle was broken during the final tightening.When final tightening was performed starting from the right temporal side, the product was broken when the third l2 was finally tightened.As a replacement, the final tightening was done using a modular fix handle & torque indicating driver, and the operation was completed without any problems.There was no fragment left inside the patient.There was no patient symptoms or complications as a result of this event.Delay in overall procedure time was less than 60 minutes.
 
Additional Manufacturer Narrative
H3.Product analysis product id # 8880009 lot no.# bm12e007 visual inspection confirmed the torque handle has broken at the weld.The damage appears to be from overload caused from excessive force placed on the handle during use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SILO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key19170485
Report Number1030489-2024-00320
Device Sequence Number7855746
Product Code LXH
UDI-Device Identifier00885074226552
UDI-Public00885074226552
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8880009
Device Catalogue Number8880009
Device Lot NumberBM12E007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown